Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 3, 2006, 4:04 PM MST for Graham County, Greenlee County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 4:04 PM MST (23:04 UTC)
- Expired
- Aug 3, 2006, 4:45 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 153 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 032306 SVRTWC AZC009-011-032345- /O.NEW.KTWC.SV.W.0089.060803T2304Z-060803T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 404 PM MST THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA CENTRAL GREENLEE COUNTY IN SOUTHEAST ARIZONA * UNTIL 445 PM MST * AT 404 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 18 MILES EAST OF SAFFORD...OR ALONG HIGHWAY 191 BETWEEN SAFFORD AND THREE WAY...MOVING WEST AT 10 MPH. LAT...LON 3274 10928 3297 10930 3299 10968 3270 10963 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 032330 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 426 PM MST THU AUG 3 2006 AZC009-011-032345- /O.CON.KTWC.SV.W.0089.000000T0000Z-060803T2345Z/ GRAHAM AZ-GREENLEE AZ- 426 PM MST THU AUG 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR WEST CENTRAL GREENLEE AND EAST CENTRAL GRAHAM COUNTIES... AT 426 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM IN EAST CENTRAL GRAHAM AND WEST CENTRAL GREENLEE COUNTIES...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STROM IS LOCATED ALONG THE GRAHAM AND GREENLEE COUNTY LINES...AND WILL MAINLY EFFECT HIGHWAYS 70 AND 191 FROM SAFFORD EAST. AT 424 PM MST...THE SAFFORD INTERNATIONAL AIRPORT REPORTED A 55 MPH WIND GUST ORIGINATING FROM THIS STORM. LAT...LON 3263 10923 3306 10936 3306 10985 3269 10984 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 032344 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 441 PM MST THU AUG 3 2006 AZC009-011-032351- /O.EXP.KTWC.SV.W.0089.000000T0000Z-060803T2345Z/ GRAHAM AZ-GREENLEE AZ- 441 PM MST THU AUG 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GREENLEE AND EAST CENTRAL GRAHAM COUNTIES EXPIRES AT 445 PM MST... AT 441 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONG THUNDERSTORMS OVER EAST CENTRAL GRAHAM AND WEST CENTRAL GREENLEE COUNTIES HAS FALLEN BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 445 PM MST. HOWEVER...STRONG GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE ACROSS THE GILA RIVER VALLEY OF GRAHAM COUNTY...INCLUDING SAFFORD...PIMA AND FORT THOMAS. LAT...LON 3263 10923 3306 10936 3306 10985 3269 10984 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST THU AUG 3 2006 .SYNOPSIS...A SOUTHERLY FLOW HAS DRAWN IN INCREASED MOISTURE AND THUNDERSTORM ACTIVITY TODAY. EXPECT AREAS OF SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS IN SOME LOCATIONS...WITH HEAVY RAINFALL AND FLOODING A CONCERN. AN UPPER LOW NEAR THE TEXAS BIG BEND AREA WILL MOVE NEAR SOUTHERN ARIZONA BY SATURDAY...FURTHER ENHANCING OUR CHANCE OF THUNDERSTORMS. && .DISCUSSION...ITS BACK. PRECIPITABLE WATER WAS BACK UP TO 1.57 ON THE 12Z KTUS SOUNDING...OUTFLOW FROM A COMPLEX IN CENTRAL SONORA LAST NIGHT TRIGGERED A LARGE AREA OF CONVECTION NEAR THE BORDER DURING THE MORNING HOURS. THIS HAS SPREAD THROUGH MUCH OF SOUTHEAST ARIZONA DURING THE EARLY AFTERNOON HOURS. A FLASH FLOOD WATCH HAS BEEN IN EFFECT FOR MOST OF THE DAY...FOLLOWED BY MULTIPLE FLASH FLOOD WARNINGS. EXPECT SHOWER AND THUNDERSTORM COVERAGE TO DIMINISH OVERNIGHT...BUT NOT STOP. EASTERLY WAVE NEAR SOUTHWEST TEXAS WILL SERVE AS A FAIRLY STRONG FOCUS FOR ORGANIZING PERSISTENT THUNDERSTORM ACTIVITY BY FRIDAY INTO SATURDAY. STILL SOME QUESTION ABOUT ITS TRACK...BUT IT COULD ACTUALLY MOVE BODILY INTO SOUTHEAST ARIZONA FRIDAY NIGHT. WITH THE STILL RELATIVELY WET GROUND...FLOODING REMAINS A CONCERN AS SHOWERS AND THUNDERSTORMS BECOME MORE FREQUENT AND WIDESPREAD AGAIN OVER THE NEXT 72 HRS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR EASTERN PIMA...SANTA CRUZ...COCHISE...AND CENTRAL PIMA COUNTIES... AZZ032>035...UNTIL 10 PM MST. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 3, 11:00 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST THU AUG 3 2006 AZZ032>035-041800- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM THIS EVENING... .DAY ONE...TODAY AND TONIGHT MOISTURE IS INCREASING UNDER SOUTHERLY FLOW ALOFT. THUNDERSTORMS SPREADING INTO SOUTHERN ARIZONA FROM NORTHERN MEXICO THIS MORNING AS WELL AS THOSE DEVELOPING LATER THIS AFTERNOON ARE EXPECTED TO GENERATE HEAVY RAINFALL. WITH THE GROUND STILL WET FROM PREVIOUS HEAVY RAIN...FLOODING IS AGAIN A MAJOR CONCERN. IN ADDITION...A TROPICAL DISTURBANCE NEAR THE TEXAS BIG BEND AREA THIS MORNING WILL MOVE CLOSER TO THE AREA TODAY. THIS FEATURE MAY INCREASE THE CHANCE OF GETTING VERY GUSTY WINDS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL DISTURBANCE WILL MOVE INTO SOUTHEAST ARIZONA ON FRIDAY AND BRING WIDESPREAD SHOWER AND SCATTERED THUNDERSTORM ACTIVITY. THE ATMOSPHERE WILL BECOME VERY MOIST...RESULTING IN AN INCREASED LIKELYHOOD THAT THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE VERY HEAVY RAIN FRIDAY AND ALSO ON SATURDAY. WITH CURRENT WET SURFACE CONDITIONS IN PLACE...THIS MAY LEAD TO THE INCREASED LIKELIHOOD OF FLASH FLOODING AND ALSO FOR INCREASE IN FLOWS ON MAIN STEM RIVERS...WASHES AND CREEKS. FLOOD/FLASH FLOOD WATCHES MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029-030-041800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND TODAY WITH MAIN THREAT FROM THESE STORMS BEING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-041800- WESTERN PIMA COUNTY- 1100 AM MST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE FRIDAY AND SATURDAY AS A TROPICAL DISTURBANCE MOVES THROUGH SOUTHERN ARIZONA. THIS FEATURE MAY BRING AN INCREASED CHANCE OF LOCALLY HEAVY RAIN THAT MAY LEAD TO FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 3, 2:37 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
237 PM MST THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 2 SSW ORO VALLEY 32.40N 110.97W
08/03/2006 PIMA AZ TRAINED SPOTTER
LAMBERT LANE CLOSED BETWEEN 1ST AND LA CANADA DUE TO
FLOWING WATER ACROSS ROADWAY.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:32 AM MST | Flash Flood Watch | TWC | 33 hr | |
| Aug 3, 11:33 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 57 min |
| Aug 3, 12:19 PM MST | Flash Flood Warning | TWC | Pima | 56 min |
| Aug 3, 12:36 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 54 min |
| Aug 3, 1:39 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
| Aug 3, 2:03 PM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal | 57 min |
| Aug 3, 3:22 PM MST | Flash Flood Warning | TWC | Greenlee | 53 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.